MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060233
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "discoloration of the surface.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The received screwdriver, self-holding, and long screwdriver were visually inspected in which device was found to be in good condition.But we see discoloration of the screwdriver blade, on different spots throughout the periphery of the shaft.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The cleaning, sterilization, inspection and maintenance (l24002000) states: ¿the recommended concentrations and times for device immersion in the cleaning solutions and/ or disinfectants given by the detergent manufacturers shall be observed.If these concentrations and times are exceeded significantly, discoloration or corrosion could occur with some materials.This could also happen if rinsing after cleaning and/or disinfecting is insufficient.¿ [original statements]: no indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being user related.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "discoloration of the surface".

Brand Name
SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18908605
Report Number0009610622-2024-00099
Device Sequence Number18062865
Product Code LXH
UDI-Device Identifier04546540520425
UDI-Public04546540520425
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060233
Device Lot NumberKMW352201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown